Submit Your Article CMED MEACR meeting
Home Print this page Email this page Users Online: 356
Home About us Editorial board Search Ahead of print Current issue Archives Submit article Instructions Subscribe Contacts Login 
CASE REPORT
Year : 2016  |  Volume : 5  |  Issue : 2  |  Page : 200-202

Gemcitabine-induced supraventricular tachycardia: A rare manifestation


1 Department of Medical Oncology, Kidwai Memorial Institute of Oncology, Bengaluru, Karnataka, India
2 Department of Community Health, St John's Medical College, Bengaluru, Karnataka, India

Correspondence Address:
Smitha Carol Saldanha
Department of Medical Oncology, Kidwai Memorial Institute of Oncology, Bengaluru - 560 029, Karnataka
India
Login to access the Email id

Source of Support: None, Conflict of Interest: None


DOI: 10.4103/2278-0513.178064

Rights and Permissions

Gemcitabine is a cytotoxic drug with superior toxicity profile and widely used in the management of various solid malignancies. The common side effects associated with gemcitabine are myelosuppression, diarrhea, and flu-like symptoms. Cardiac side effects due to gemcitabine are very rare. We present a case of an elderly female aged 69 years, diagnosed to have metastatic carcinoma gallbladder, and without any cardiac risk factors, who developed supraventricular tachycardia 3 days after gemcitabine infusion. We emphasize the need for careful and routine cardiac monitoring in an elderly patient who develops symptoms of tachyarrhythmia when on gemcitabine therapy.


[FULL TEXT] [PDF]*
Print this article     Email this article
 Next article
 Previous article
 Table of Contents

 Similar in PUBMED
   Search Pubmed for
   Search in Google Scholar for
 Related articles
 Citation Manager
 Access Statistics
 Reader Comments
 Email Alert *
 Add to My List *
 * Requires registration (Free)
 

 Article Access Statistics
    Viewed1394    
    Printed26    
    Emailed1    
    PDF Downloaded20    
    Comments [Add]    
    Cited by others 1    

Recommend this journal